Rocky Mountain Journal of Mathematics

Content formulas for power series and Krull domains

Huayu Yin, Youhua Chen, and Xiaosheng Zhu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $R$ be an integral domain with quotient field $K$, and let $X$ be an indeterminate over $R$. In this paper, we consider content formulae for power series in terms of $*$-operations for PVMDs, Krull domains and Dedekind domains, where $*$ is the star-operation, $d$, $w$, $t$, or $v$. We prove that $R$ is a Krull domain if and only if $c(f/g)_w=(c(f)c(g)^{-1})_w$ for all $f,g\in R[[X]]^*$ with $c(f/g)$ a fractional ideal if and only if $c(f/g)_t=(c(f)c(g)^{-1})_t$ for all $f,g\in R[[X]]^*$ with $c(f/g)$ a fractional ideal, and $R$ is a Dedekind domain if and only if for all $f,g\in R[[X]]^*$ with $c(f/g)$ a fractional ideal, $c(f/g)=c(f)c(g)^{-1}$.

Article information

Rocky Mountain J. Math., Volume 46, Number 6 (2016), 2077-2088.

First available in Project Euclid: 4 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A15: Ideals; multiplicative ideal theory
Secondary: 13F05: Dedekind, Prüfer, Krull and Mori rings and their generalizations 13F25: Formal power series rings [See also 13J05]

Content completely integrally closed Krull domain Dedekind domain


Yin, Huayu; Chen, Youhua; Zhu, Xiaosheng. Content formulas for power series and Krull domains. Rocky Mountain J. Math. 46 (2016), no. 6, 2077--2088. doi:10.1216/RMJ-2016-46-6-2077.

Export citation


  • D.D. Anderson, GCD domains, Gauss' lemma, and contents of polynomials, in Non-Noetherian commutative ring theory, mathematics and its applications, S.T. Chapman and S. Glaz, eds., Volume 520, Kluwer Academic Publishers, Dordrecht, 2000.
  • D.D. Anderson and B.G. Kang, Content formulas for polynomials and power series and complete integral closure, J. Algebra 181 (1996), 82–94.
  • ––––, Formally integrally closed domains and the rings $R((X))$ and $R\{\{X\}\}$, J. Algebra 200 (1998), 347–362.
  • D.D. Anderson, D.J. Kwak and M. Zafrullah, Agreeable domains, Comm. Alg. 23 (1995), 4861–4883.
  • D.F. Anderson, M. Fontana and M. Zafrullah, Some remarks on Prüfer $\star$-multiplication domains and class groups, J. Algebra 319 (2008), 272–295.
  • R. Gilmer, Multiplicative ideal theory, Marcel Dekker, New York, 1972.
  • B.G. Kang, Prüfer $v$-multiplication domains and the ring $R[X]_{N_v}$, J. Algebra 123 (1989), 151–170.
  • M.H. Park, Group rings and semigroup rings over strong Mori domains, J. Pure Appl. Algebra 163 (2001), 301–318.
  • J. Querre, Idéaux divisoriels d'un anneau de polynômes, J. Algebra 64 (1980), 270–284.
  • F.G. Wang and R.L. McCasland, On $w$-modules over strong Mori domains, Comm. Alg. 25 (1997), 1285–1306.
  • ––––, On strong Mori domains, J. Pure Appl. Algebra 135 (1999), 155–165.